Alert archive / Pennsylvania / Flash Flood Warnings in 2001

Flash Flood Warning 3, NWS Pittsburgh, PA

April 7, 2001Lawrence County, Pennsylvania

NWS Pittsburgh, PA issued this flash flood warning at Apr 7, 2001, 5:25 AM EDT for Lawrence County, Pennsylvania. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 7, 2001, 5:25 AM EDT (09:25 UTC)
Expired
Apr 7, 2001, 7:45 AM EDT
In force
2 hr
Issued by
NWS Pittsburgh, PA
Area
Whole counties

County Lawrence County, PA

The nearest sounding before it

Pittsburgh, PA (KPIT), launched 00:00Z, 9.4 hours before the alert went out and 68 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Pittsburgh, PA at 00:00Z on 2001-04-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 175 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Pittsburgh, PA at 00:00Z on 2001-04-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 142 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
175 J/kg
Mixed-layer CIN
-32 J/kg
Mixed-layer LCL
658 m above ground
0-6 km bulk shear
56 kt
0-1 km storm-relative helicity
142 m²/s²
0-3 km storm-relative helicity
151 m²/s²
Significant tornado parameter
0.1
Supercell composite
1.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS51 KPBZ 070927
FFWPIT
PAC073-071145-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE PITTSBURGH PA
525 AM EDT SAT APR 7 2001

THE NATIONAL WEATHER SERVICE IN PITTSBURGH HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  LAWRENCE COUNTY IN PENNSYLVANIA

* UNTIL 745 AM EDT

* AT 522 AM EDT...NATIONAL WEATHER SERVICE RADAR INDICATED           
  THUNDERSTORMS WITH HEAVY RAIN HAVE MOVED ACROSS LAWRENCE COUNTY    
  WITHIN THE LAST HOUR. RADAR ESTIMATES RAINFALL AMOUNTS OF 1.25 TO  
  1.5 INCHES HAVE FALLEN IN ONE HOUR IN PORTIONS OF NORTHERN         
  LAWRENCE COUNTY.

* AREAS THAT MAY BE AFFECTED ARE VILLA MARIA...NEW BEDFORD           
  ...PULASKI...NEW WILMINGTON...EDINBURG AND NEW CASTLE.

<<CALL TO ACTION>>DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE
WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW
YOUR CAR TO CROSS SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE
ABANDONED QUICKLY. MOVE TO HIGHER GROUND.

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pittsburgh, PA wrote its last area forecast discussion before this flash flood warning went out at Apr 7, 3:44 AM EDT, 1 hour 41 minutes earlier.

Area forecast discussion, Apr 7, 3:44 AM EDT, 1 hour 41 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PITTSBURGH PA
344 AM EDT SAT APR 7 2001

WARM FRONTAL BNDRY DRAPPED ACROSS CWA N OF PIT TO NERNOH ATTM.
88DS SHOWING PRECIP HEADING TWD NRN SXNS CWA ALONG NRN EDGE OF BNDRY
WHILE SOME LGT -SHRA COULD OCCUR THIS MRNG ELSW...MRNG FOG TO BE
MENTIONED. WITH BNDRY ACROSS REGION ACTING AS A FOCUS MECHANISM
TODAY AND WARM UNSTABLE AMS ACROSS SRN SXNS  ANY SUBTLE SHRT/WV
AND SUNH COULD TRIGGER SOME PRECIP DURG AFTN/EVE.
TNGT WITH KEEP CHC POPS AGAIN...BUT AM CONCERNED ABOUT SRN SXNS
ALONG OHIO RVR BY EARLY SUN MRNG AS MDLS INDICATING STRONG LLVL JET
50KTS/GOOD LIFT AND SUBTLE SHRT/WV...ETA MORE AGRESSIVE OF THE MDLS AND
WITH PRECIP. FOR TIME BEING SUNDAY WILL GO 50POPS S AND 30 POPS N.
XCPT FOR NRN SXNS TEMPS SHLD REACH INTO 70S TODAY...RAISED A TAD
ABV GUID TNGT.

PIT   74  61  76  60 /  40  40  40  30
HLG   74  60  75  60 /  40  40  40  30
MGW   76  62  78  61 /  30  40  50  30
ZZV   76  62  79  61 /  30  40  50  30
PHD   73  60  75  60 /  40  40  40  30
FKL   69  55  69  56 /  40  40  30  30
DUJ   67  55  68  56 /  40  40  30  30
LBE   76  61  78  60 /  40  40  40  30
BTP   71  58  72  59 /  40  40  40  30
IDI   73  58  75  59 /  40  40  40  30
ODM   72  59  75  58 /  40  40  40  30

.PBZ...
MD...NONE.
OH...NONE.
PA...NONE.
WV...NONE.

In the hours before

Special weather statement, Apr 7, 4:50 AM EDT, 35 minutes before
PAZ007-008-013>015-022-071130-
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
450 AM EDT SAT APR 7 2001

...EARLY MORNING THUNDERSTORMS...
THUNDERSTORMS WILL MOVE ACROSS THE REG&ION EARLY THIS MORNING.
SOME OF THESE STORMS MAY CONTAIN SMALL HAIL...GUSTY WINDS...
HEAVY DOWNPURS...AND DANGEROUS LIGHTNING.
ONE HALF INCH OF RAINFALL CAN OCCUR IN LESS THAN AN HOUR WITH SOME
OF THESE STORMS.

Nearby

Flash Flood Warnings in Pennsylvania, 2001Every flash flood warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.